MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, EMBOLIZATION, VASCULAR
Model Number QC-3-6-3D
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding an axium coil that was accidentally detached within the microcatheter.A second axium coil could not be pushed out of the protective sheath.The patient was being treated for a ruptured saccular aneurysm of the left posterior communicating aneurysm.The aneurysm max diameter was 5.6mm and the neck diameter was 3.6mm.Blood flow and vessel tortuosity was normal.It was reported that devices were prepared as indicated in the manufacturer instructions for use.The surgeon was using a bare axium 3d coil for aneurysm embolization when the coil was accidentally detached within the microcatheter.The coil and microcatheter were removed from the patient together and the coil was then taken out from the catheter.The surgeon then continued and used an axium prime bare helix coil which could not be pushed out of the sheath.The surgeon replaced it with another coil and the procedure was completed successfully.The patient did not sustain any harm or injury during the procedure.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received noted that the surgery was completed successfully.The introducer sheath held vertically when the implant coil was pulled back inside during hydration.But it couldn't be pushed out.It was noted that the coil had been extruded and deformed in the sheath.There was no kink/damage on the pushwire.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key10007410
Report Number2029214-2020-00404
Device Sequence Number16329150
Product Code KRD
UDI-Device Identifier00847536029880
UDI-Public00847536029880
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/05/2022
Device Model NumberQC-3-6-3D
Device Catalogue NumberQC-3-6-3D
Device Lot NumberA942955
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/23/2020
Supplement Date Received by Manufacturer04/23/2020
Initial Report FDA Received Date04/28/2020
Supplement Report FDA Received Date05/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR